Top
20
Doctor insights on: Involuntary Body Jerks

Share
1

1
Is constant involuntary body twitching/jerking, and body pain a sign of ALS or other neuro issues?

Is constant involuntary body twitching/jerking, and body pain a sign of ALS or other neuro issues?

ALS concerns: Are best addressed by a Neurologist who treats this. (Not all neurologists do) Exclude the many conditions that can cause muscle twitching first. Start with PMD and some blood tests and ask about a neurology consultation. ...Read more

See 1 more doctor answer
2

2
How is it that I might be experiencing involuntary body twitching and jerking?

How is it that I might be experiencing involuntary body twitching and jerking?

Potential answers: Sudden involuntary sharp jerks could be myoclonus, but you could also have a tremor issue, or even focal motor seizures. See a neurologist and get this diagnosed. ...Read more

4

4
My body jerks at night and now it also does when I'm awake. It's involuntary. Is this normal and if not what is it?

Go see a: Neurologist. The most important 'test' to diagnose any movement disorder is a through and detailed history and physical. You could help your neurologist by getting sample video to show him of your body jerks at night and daytime. You might need several attempts to catch this. ...Read more

See 1 more doctor answer
5

5
I was hit on head and stunned 10 mo. Ago past mo. Started having involuntary jerks when laying down sometimes just leg sometimes whole body - related?

Check your brain: Start out with a family doc visit to have a complete neurological exam. These symptoms may or may not be related. This is too complicated to diagnose on healthtap. Good luck. ...Read more

6

6
I have involuntary spasms of my whole body and I am not sure if this is normal. It happens more frequently then it did a week ago.

I have involuntary spasms of my whole body and I am not sure if this is normal. It happens more frequently then it did a week ago.

Need to see your doc: Spasms of the entire body could refer to anything from epileptic types of spells to tetanic types of posturing, or some form of sleep disorder, or generalized dystonic reaction. Lots of big fancy words but the bottom line is you must seek out a doctor (perhaps neurologist) for a thorough interview, examination, and orders for laboratory tests. Your description of what's happening is not normal. ...Read more

7

7
What does it mean when you have slight involuntary jerks?

What does it mean when you have slight involuntary jerks?

Nothing: Most people get both myoclonic jerks (real jerks, often accompanied by a pleasant or unpleasant feeling) and fasciculations (twitchies unaccompanied by any emotion.) both are harmless unless the fasciculations are primarily in the tongue, or if the myoclonic jerks cause you to kick your sleeping partner. ...Read more

8

8
I have involuntary head jerks. I only get them around people usually because I'm always so tense and afraid of everyone. How can I stop it?

I have involuntary head jerks. I only get them around people usually because I'm always so tense and afraid of everyone. How can I stop it?

Tics: It sounds like you have an involuntary stereotypical movement disorder that is associated with anxiety. It is probably a tic. There are medications and even some newer tms protocols to treat this. See a psychiatrist. ...Read more

10

10
What organ handles most involuntary movement in the body?

What organ handles most involuntary movement in the body?

The brain: The brain and central nervous system are generally responsible for voluntary and involuntary movements in the body. Twitching in muscles can be caused by a calcium deficiency and other causes. You must see a "neurologist", a specialist in nerve problems. ...Read more

12

12
I recently started experiencing tingling in the body, and occasional involuntary twitching although not during sleep. What could this be?

I recently started experiencing tingling in the body, and occasional involuntary twitching although not during sleep. What could this be?

Strange: See your doctor!
full family and personal history.
Medications, other drugs?
Worrisome and needs full evaluation and some testing, I think. ...Read more

See 1 more doctor answer
13

13
I took Plan B 10 times and I have been experiencing involuntary muscle spasms every part of my body. Could this be caused by hormonal imbalance?

I took Plan B 10 times and I have been experiencing involuntary muscle spasms every part of my body. Could this be caused by hormonal imbalance?

Too much plan B: Plan b is an excellent form of emergency contraception but it should not be used routinely. If you have used Plan B 10 times you need to be on another form of contraception. After you not tsken Plan B for some time I would see if your symptoms go away. If not, or if your symptoms get worse, you should look for other causes. ...Read more

15

15
I have minor involuntary movements like a finger twitch or a leg jerk especially when I'm lying down. What cud this be due to?

I have minor involuntary movements like a finger twitch or a leg jerk especially when I'm lying down. What cud this be due to?

Need examination: Twitches in the limbs can often occur without provocation & generally are considered to be clinically insignificant. If they become frequent or can be brought on by specific stimulation or changes in position of a limb or joint then, investigation of a deeper nature is warranted. I'd be happy to consult you more fully. Please set up an appointment with me by going to: www. Healthtap. Com/drsaghafi ...Read more

17

17
Involuntary jerking movements on legs/arms, sometimes it is so bad that I would almost fall off my seat.?

Involuntary jerking movements on legs/arms, sometimes it is so bad that I would almost fall off my seat.?

Jerking movements: You need to be evaluated by your doctor. Needs detailed history, history of any other medical condion or syptoms, meds being taken, alcohol use etc. And a detailed physical exam and may be lab and if needed imaging tests to find out the cause, as these movements can be caused by many different conditions. ...Read more

18

18
I'm 21. Out of absolutely nowhere, developed involuntary facial, hand, foot tics on left side of my body. Occur very frequently during day. Norm MRI?

I'm 21. Out of absolutely nowhere, developed involuntary facial, hand, foot tics on left side of my body. Occur very frequently during day. Norm MRI?

Tics: Please get a second opinion about your tics. Many neurological conditions are difficult to diagnose at first. If physical etiology is ruled out please look into the possibility of an anxiety disorder and seek psychological support. Peace and good health. ...Read more

19

19
I experience involuntary body movements caused by anxiety. I took Klonopin for three years. My psychiatric nurse practitioner had me taper off. I have not taken it since December. This makes the body movements more intense. My head feels heavy and fu

I experience involuntary body movements caused by anxiety. I took Klonopin for three years. My psychiatric nurse practitioner had me taper off. I have not taken it since December. This makes the body movements more intense. My head feels heavy and fu

Who diagnosed the: Movements as "involuntary" and "caused by anxiety"? Clonazepam works for many types of organic involuntary movements as well as anxiety. Why did this person taper you off of it? I wouldn't trust a psychiatric nurse practitioner to guess my weight, much less have any competence to diagnose an organic vs psychogenic movement disorder. See a neurologist. ...Read more

See 5 more doctor answers
20

20
Re mirtazipine if I don't go to sleep immediately I get almost pre-orgasmic but unpleasant feeling in my groin which ends in the involuntary jerking of my arms and legs. Goes on and on until I get up"?

Re mirtazipine if I don't go to sleep immediately I get almost pre-orgasmic but unpleasant feeling in my groin which ends in the involuntary jerking of my arms and legs. Goes on and on until I get up"?

Mirtazipine sleep: This medication affects the sleep and is dose dependent. I would encourage to discuss with your doctor to adjust the dose to address getting to sleep issue. The medication is not a sleep inducer its an antidepressant with sedative quality and once your depression symptoms clear up sleep should be in rhythm. Also please let doctor know if using any other otc meds supplements. ...Read more

See 1 more doctor answer